advertisement
Question
Posted by: Ken | 2009/12/01

Low Iron

My lady has a low iron count. She is always tired &  struggles to wake up in the mornings. I suspect she feels this way because of the low iron. She has been taking iron tablets for about a month now, but went she wanted to donate blood last week, they said her iron was too low. In fact the iron reading was lower than a month ago before she started taking the tablets. I would like to know how she can get her iron levels up, as it is very difficult for her being tired all the time. She is 42.
Thanks

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Ken
Iron tablets work very slowly - it only gets your iron count up @ about 1 point per month. She may need iron injection/drip or even a blood transfusion if it is very very low. Rather let her go to her GP for necessary tests ( FBC and diff, iron studies) and they should also look for the cause - does she have a bleeding peptic ulcer, or pernicious anemia where she does not absorb Vit B, or does she menstruate too heavily? It does not make sense to treat the anemia but not the cause.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2009/12/01

Hallo Ken
Iron tablets work very slowly - it only gets your iron count up @ about 1 point per month. She may need iron injection/drip or even a blood transfusion if it is very very low. Rather let her go to her GP for necessary tests ( FBC and diff, iron studies) and they should also look for the cause - does she have a bleeding peptic ulcer, or pernicious anemia where she does not absorb Vit B, or does she menstruate too heavily? It does not make sense to treat the anemia but not the cause.
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement